Hail, Chester
- When
- April 24, 7:38 AM EST
- Where
- Chester County, Coatesville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.983, -75.817
A second severe thunderstorm to roll through the Coatesville area during the early morning hours produced hail the size of pennies.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A second severe thunderstorm to roll through the Coatesville area during the early morning hours produced hail the size of pennies.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 24, 3:34 AM EST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 434 AM EDT MON APR 24 2006 .SHORT TERM /TODAY THROUGH WEDNESDAY/... THE UPPER LOW OVER THE NORTHEAST IS KEEPING US FAIRLY BUSY WITH PLENTY OF OVERNIGHT SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION. SOME SVR STORMS MOVED ACROSS THE DELMARVA AND SRN NJ WITH LARGE HAIL BEING THE MAIN FACTOR. EVEN AT THE TIME OF THE AFD STORMS STILL CLOSE TO SVR WITH HAIL JUST TO THE NW OF THE REGION. THE MAIN S/W THAT IS CONTRIBUTING TO THE CONVECTIVE WEATHER WILL SWING ACROSS OUR AREA THIS MORNING. ONCE THAT HAPPENS, A WESTERLY FLOW WILL INCREASE ACROSS THE AREA TODAY AND IT SHOULD BECOME DRIER. I HAVE LEFT AREAS OF FOG IN THE MORNING FCST AS THERE IS A WIDE RANGE OF VSBYS ACROSS THE AREA. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE SCATTERED ACROSS MOST AREAS THIS MORNING, BUT MORE CONCENTRATED CLOSER TO THE UPPER LOW TO THE NORTH, WHERE POPS WILL BE IN THE LOW LIKELY CATEGORY. A FEW SHOWERS MAY LINGER UP NORTH INTO THE EARLY AFTERNOON. CONDITIONS WILL BE MAINLY CLEAR AND COOL TONIGHT. I ADDED SOME PATCHY FOG IN THE FCST AS THERE WILL STILL BE PLENTY OF MOISTURE AROUND FROM THE PREVIOUS RAINS. IN COLLABORATION WITH SURROUNDING OFFICES, I SPED UP THE TIMING OF THE PRECIP FOR TUESDAY. THE GFS IS SHOWING A COLD FRONT MOVING ACROSS THE AREA DURING THE AFTERNOON WITH A LOW FORMING ALONG IT AND MOVING JUST TO OUR SOUTH. MUCH OF THE PRECIP WILL PROBABLY BE IN THE AFTERNOON AND EARLY EVENING. I DIDNT MAKE TOO MANY CHANGES BEYOND TUESDAY THOUGH. ONCE THE COLD FRONT PASSES TUE NIGHT A HIGH WILL BUILD IN AND PROVIDE PLEASANT AND COOL WEATHER FOR WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED DISCUSSION FROM THE AFD FROM SUNDAY IS BELOW. HIGH PRESSURE IS FORECAST TO BUILD DOWN INTO OUR REGION FOR THE SECOND HALF OF THE WEEK WITH DRY WEATHER AND NEAR SEASONABLE TEMPS. A MID LEVEL LOW IS EXPECTED TO DROP DOWN INTO THE GREAT LAKES AND THE OHIO RIVER VALLEY DURING NEXT WEEKEND, BRINGING OUR REGION AN INCREASE IN CLOUD COVER ALONG WITH AN INCREASING CHANCE FOR PRECIP. && .AVIATION... QUITE THE VARIETY OF WEATHER ACROSS THE REGION TONIGHT. DENSE FOG HAS MOVED IN ON AN EASTERLY FLOW OFF THE OCEAN HAS INVADED THE NORTHERN AREAS AND INTO KTTN AND KABE. THUNDERSTORMS DIDNT GIVE UP OVERNIGHT AND CONTINUED TO FIRE ACROSS MD/DE AND SRN NJ AND HAVE AFFECTED KILG AND KMIV AND GETTING CLOSE TO KACY. LOOKS LIKE -SHRA/-TSRA AND AREAS OF FOG (LOCALLY DENSE) WILL CONTINUE UNTIL S/W MOVING ACROSS PA MOVES BY THIS MORNING. WX CONDITIONS SHOULD IMPROVE LATE THIS MORNING FROM WEST TO EAST AS WESTERLY WINDS MOVE IN AND LOW LEVEL DRYING OCCURS. && .MARINE... SMALL CRAFT CRITERIA SEAS CONTINUE ACROSS THE NJ/DE COASTS THIS MORNING AND I WILL CONTINUE THE SCA FLAG INTO THE EARLY AFTERNOON. THE SEAS SHOULD GRADUALLY DIMINISH TODAY AS THE WINDS WILL NOT BE TOO STRONG. THE SE TO S WINDS OVER THE WATERS EARLY TODAY WILL SHIFT AROUND TO W BY THE AFTERNOON AND SPEEDS WILL INCREASE TO BETWEEN 10 AND 15 KTS. SCA CRITERIA WINDS ARE AGAIN POSSIBLE TUE INTO WED AS THE NEXT SYSTEM APPROACHES. GUIDANCE FOR TUE NIGHT AND WED MAY BE A BIT LOW WITH SEAS ONLY GOING TO 4 FT AT 44009 AND 5 FT (FOR A FEW HOURS) AT 44025. MY FCST TACKED ABOUT 1 FT TO THESE VALUES. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 2 PM MONDAY. && SHORT TERM...OHARA LONG TERM...IOVINO AVIATION...OHARA MARINE...OHARA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 513 AM EDT MON APR 24 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-250915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 513 AM EDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE ACROSS THE REGION THIS MORNING AS A WEATHER DISTURBANCE CROSSES THE REGION. ITS POSSIBLE THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS OR LARGE HAIL. PLEASE MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR ANY STATEMENTS OR WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE PHONE IN ANY REPORTS OF HAIL OR STRONG WINDS TODAY. OHARA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 628 AM EDT MON APR 24 2006 NJZ001-007>010-012>015-017>020-026-027-PAZ069-241230- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...LONG BEACH ISLAND... WHARTON STATE FOREST...DOYLESTOWN 628 AM EDT MON APR 24 2006 ...A LINE OF THUNDERSTORMS MOVING ACROSS THE REGION... NATIONAL WEATHER SERVICE RADAR SHOWED THAT A LINE OF THUNDERSTORMS WITH HEAVY DOWNPOURS, DANGEROUS CLOUD TO GROUND LIGHTNING, SMALL HAIL AND SOME GUSTY WINDS WILL MOVE OUT OF PENNSYLVANIA AND INTO NORTHERN AND CENTRAL NEW JERSEY THROUGH THE MORNING RUSH HOUR. PEOPLE COMMUTING THIS MORNING SHOULD BE CAREFUL IF THEY ARE OVERTAKEN BY THUNDERSTORMS. VISIBILITIES MAY DROP TO NEAR ZERO IN HEAVY DOWNPOURS AND HAIL. MPD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM HAIL 5 NW KING OF PRUSSIA 40.15N 75.45W
04/24/2006 E0.75 INCH MONTGOMERY PA PUBLIC
&&
MPDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
714 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 2 S BRYN MAWR 39.99N 75.32W
04/24/2006 E0.88 INCH DELAWARE PA PUBLIC
&&
MPDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 730 AM EDT MON APR 24 2006 PAZ060>062-067>071-241300- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...READING...ALLENTOWN...BETHLEHEM... EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA 730 AM EDT MON APR 24 2006 ...ANOTHER LINE OF THUNDERSTORMS MOVING INTO SOUTHEASTERN PENNSYLVANIA... AT 7:30 AM, ANOTHER LINE OF THUNDERSTORMS WAS MOVING EASTWARD FROM THE LOWER SUSQUEHANNA RIVER VALLEY. THE THUNDERSTORMS WILL MOVE ACROSS BERKS COUNTY, THE LEHIGH VALLEY AND SOUTHEASTERN PENNSYLVANIA BETWEEN NOW AND 9:00 AM. THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN, DANGEROUS CLOUD TO GROUND LIGHTNING, SMALL HAIL AND PERHAPS SOME GUSTY WINDS. IF YOU WILL BE OUT DRIVING THIS MORNING USE EXTRA CARE. YOUR VISIBILITY MAY DROP TO NEAR ZERO IN HEAVY DOWNPOURS AND HAIL. LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 823 AM EDT MON APR 24 2006 DEZ001-MDZ008-012-241330- NEW CASTLE-CECIL-KENT MD- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN 823 AM EDT MON APR 24 2006 ...A LINE OF THUNDERSTORMS MOVING INTO NORTHEASTERN MARYLAND AND NORTHERN DELAWARE... AT 8:20 AM, A LINE OF THUNDERSTORMS WAS MOVING EASTWARD FROM THE LOWER SUSQUEHANNA RIVER VALLEY AND THE EXTREME UPPER CHESAPEAKE. THE THUNDERSTORMS WILL MOVE ACROSS EXTREME NORTHEASTERN MARYLAND AND NORTHERN DELAWARE BETWEEN NOW AND 9:30 AM. THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN, DANGEROUS CLOUD TO GROUND LIGHTNING, SMALL HAIL AND PERHAPS SOME GUSTY WINDS. IF YOU WILL BE OUT DRIVING THIS MORNING USE EXTRA CARE. YOUR VISIBILITY MAY DROP TO NEAR ZERO IN HEAVY DOWNPOURS AND HAIL. LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 837 AM EDT MON APR 24 2006 NJZ001-007>010-012>027-241445- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 837 AM EDT MON APR 24 2006 ...ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED FOR NEW JERSEY THIS MORNING... ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NEW JERSEY BETWEEN NOW AND ABOUT 11:00 AM. THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN, DANGEROUS CLOUD TO GROUND LIGHTNING, AND PERHAPS SOME SMALL HAIL AND GUSTY WINDS. IF YOU WILL BE OUT DRIVING THIS MORNING USE EXTRA CARE. YOUR VISIBILITY MAY DROP TO NEAR ZERO IN HEAVY DOWNPOURS AND HAIL. LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. IOVINO
The Philadelphia radar (KDIX), 120 km away, was scanning. The volume nearest the first event began at 12:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503508.